Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Question about allergic reaction


05-24-2011, 02:55 PM   #1
msc5267
New Member
 
Join Date: Apr 2011
Question about allergic reaction

I have had two allergic reactions to Azathioprine, but my doctor is insistent on combining remicade with 6-mp. Has anyone had a similar expierence? Will I have an allergic reaction to 6-mp as well?
05-27-2011, 06:17 AM   #2
e13 boy
Banned
 
Join Date: Jun 2010
I was allergic to Azathioprine(150mg).
I was put on 6mp a few weeks later by the consultant - i found the side affects of 6mp even worse than Azathioprine.
Remicade - can't help as i never took it.

I hated what those drugs did to me so i started to look for alternative help again.

Best Wishes
06-02-2011, 08:41 AM   #3
25times
Senior Member
 
25times's Avatar
 
Join Date: Apr 2011
Location: calgay, Alberta
I was just taken off imuran because my doctor suspected an allergic reaction. He told me if I get better within a couple days, he wants to put me on 6mp. I was wondering the same thing. If I had an allergic reaction to imuran, won't I have one with 6mp too? He said it's like, the "cousin" of imuran, so I have no idea. What happened to you when you had an allergic reaction to the imuran?
__________________
Samantha
Officially in remission from crohns.
Rheumatoid arthitis
Ovarian tumor (getting removed!)
Possible multiple sclerosis diagnosis


Remicade (With Benadryl)
Imuran
Tylenol 4
Zofran/Maxeran/Gravol
Baclofen
Nexium
Seroquel
06-02-2011, 09:36 AM   #4
e13 boy
Banned
 
Join Date: Jun 2010
Hi Samantha,

Azathioprine gave me severe fatigue,vomiting,headaches(felt like severe migrane 24/7),flu like symptoms(sneezing,fever etc)

When i switched to 6mp i had all the above (the vomiting was worse) & every muscle in my body hurt so much,somedays i couldn't get out of bed.
6mp knocked me out.My WBC was below the safe level as well.

Re cousins - i think Azathioprine breaks down into 6mp.

I hated what those drugs did to me so i looked for alternative answers again.

Best Wishes
06-06-2011, 06:04 PM   #5
spingirl
Senior Member
 
spingirl's Avatar
 
Join Date: Jan 2011
Location: Massachusetts

My Support Groups:
Did the muscle pain increase over time or hit you all at once? I have been on Aza for about 5 months now (I'm losing track of the time) and since going from 100 to 150mg I felt joint pain. It seems to have been worse in the last month. I am just curious. If I was going to start a reaction would it have been sooner or does it do it all of a suddon at a later date? I guess everyone is different but I am juts getting nervous. This seems to be helping with my bowel movements...I just don't want to be crippled instead!
06-06-2011, 06:56 PM   #6
e13 boy
Banned
 
Join Date: Jun 2010
Hi spingirl,

The muscle pain gradually got worse week by week.It was so intense after about 6 weeks of 6mp it was hell just to get out of bed and walk to the bathroom.Every muscle in my body was in agony.Day after day i stayed in bed feeling awful.Once i stopped taking 6mp it took about 10 days for me to feel somewhat normal again.
Like yourself Aza & 6mp helped with the BM's but i simply could not function with those side affects.Within 1 week of stopping the drugs BM's got looser & looser.

Thankfully that is all behind me now.I've never had one side affect from AMP & i now 'enjoy' one perfect BM per day.

Best Wishes
06-06-2011, 09:14 PM   #7
spingirl
Senior Member
 
spingirl's Avatar
 
Join Date: Jan 2011
Location: Massachusetts

My Support Groups:
Wow - one perfect BM per day? I am so impressed! I can only dream of that...right now. I am at about 4 or 5 and feel like that is a huge improvement (used to be like 15 or more), They all come pretty close togehter...I still think its because of the stricture I have but doctor doesn't think so...AMP...never heard of that one. My doctor wants me to try Remicaide next. Is AMP like REmicaide or a closer relative to Aza? Did you say 6MP made your bones ache? I thought it was Aza...I take Asacol but I don't think its that since I have taken that for a long time. TOtally can tell the difference from 100 to 150mgs of Aza. Hmmm...will have to check out the AMP now. I wonder why he never mentions Pentassa or any of these other drugs I hear about on here. Is it like just a guess what to mix up and try or do you think they (doctors) have a clue? I really want to think they have some idea of what they are doing!!!
06-07-2011, 06:11 AM   #8
e13 boy
Banned
 
Join Date: Jun 2010
Wow - one perfect BM per day? I am so impressed! I can only dream of that...right now. I am at about 4 or 5 and feel like that is a huge improvement (used to be like 15 or more), They all come pretty close togehter...I still think its because of the stricture I have but doctor doesn't think so...AMP...never heard of that one. My doctor wants me to try Remicaide next. Is AMP like REmicaide or a closer relative to Aza? Did you say 6MP made your bones ache? I thought it was Aza...I take Asacol but I don't think its that since I have taken that for a long time. TOtally can tell the difference from 100 to 150mgs of Aza. Hmmm...will have to check out the AMP now. I wonder why he never mentions Pentassa or any of these other drugs I hear about on here. Is it like just a guess what to mix up and try or do you think they (doctors) have a clue? I really want to think they have some idea of what they are doing!!!
I still have to pinch myself i've got to this stage.This time 3 years ago i was 3 weeks away from another major resection.
6mp made all my body ache!
I think Asacol & Pentasa are similar drugs.I had no side affects - it just didn't stop the CD.
When i went from 75mg to 150mg of Aza i saw a big difference but i couldn't tolerate the side affects.
AMP is not a pharmac'l drug like Remicade/Aza etc.
AMP is Aloe Mucilaginous Polysaccarides.(Nutraceutical product)
The mucopollysaccarides are the small,medium,large,very large molecules which are extracted from the Aloe plant.
When i went to see my Dr 3 months after starting AMP he told me he had never heard of it.He was suprised at how well i looked after the difficult time i'd had.He told me he was going to read up about it.(No idea if he did).
No Dr or Crohn's nurse ever suggested anything like AMP to me but i decided to give it a go.That decision changed my life in a way i never thought possible.

Best Wishes
06-11-2011, 05:10 PM   #9
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
I'm on 6mp and whereas it's kindve helping my crohns (I say kind of because it helps until I hit stress and then stress goes back to bleeding and stomache cramps). The side effects of it though scares me...it's killing off my platelets like real bad...I have trouble clotting and I get colds often that last for at least a month and usually turn into sinus infections. I get infections often and bruise easily so it's a little scary. I did get bumped up from 25 mg to 50 mg. My blood test came back as moderate metabolizer so I was started on 25 mg, when he checked my blood agai he decided it hadn't built up in my system enough so he bumped me to 50 mg...IDK
__________________
Diagnosis: Confused officially diagnosed in 2010

Bloodwork is indeterminate IBD, biopsies are crohns positive, symptoms and visually it's UC

Current meds-
Prednisone, humira, 6mp, and lialda
awaiting surgical consult

Mom of Little Z
eosinophilic esophagitis 5/2015
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Question about allergic reaction
Thread Tools


All times are GMT -5. The time now is 11:22 PM.
Copyright 2006-2017 Crohnsforum.com